Ask a doctor

Is Povidone an inactive ingredient in Dysport?

Thank you to all the doctors who replied RE my worries about a possible Dysport allergy.I have found out I am allergic to 'Povidone'. A tablet binding ingredient in medicines (it's the same as betadine). I was taking daily medications and swapped to the generic which contained Povidone, also was taking anti histamines the night after the Dysport injections which also contained Povidone!!! After cleaning my entire house top to bottom, researching a lot on dysport allergies and checking all my medications I was able to figure it out :). My results are great, even after that shampooing I had at the salon an hour or so after my injections!!May I ask though, is Povidone an inactive ingredient in Dysport?

Doctor Answers (3)

Dysport manufacturer

+2
Dysport is manufactured by Medicis, which is owned by Valeant. There is nothing in any literature about Povidone being in Dysport. However, you can always contact Medicis and ask to speak to a person in the medical information group and have them tell you if it is or is not in there at all. I don't see anything about it, so I'd say "no", but it's always best to go to the source. Their phone number is (877) 361-2719.

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."


Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Povidone not in dysport

+1
Povidone Iodine is not an inactive or active ingredient in Dysport. For a full list of ingredients, see the package insert and/or contact Medicis which is owned by Valeant, Inc

Larry S. Nichter, MD, MS, FACS
Orange County Plastic Surgeon
5.0 out of 5 stars 38 reviews

Povidone

+1
No there is no Povidone in Dysport, so you should be okay to repeat the treatment.  But your reaction should be reported to the manufacturer even though you think you identified an unrelated cause, and at that time your MD can check with Medicis about the ingredients and cross-reactivities.

Sheryl D. Clark, MD
New York Dermatologist
5.0 out of 5 stars 5 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.